Alert archive / Ohio / Special Weather Statements in 2012

Special Weather Statement, NWS Charleston, WV

May 7, 2012Perry County, Ohio

NWS Charleston, WV issued this special weather statement at May 7, 2012, 5:52 PM EDT for Perry County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2012, 5:52 PM EDT (21:52 UTC)
Expired
May 7, 2012, 6:30 PM EDT
In force
38 min
Issued by
NWS Charleston, WV

County Perry County, OH

The radar

The Cincinnati radar (KILN), 145 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 807 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
807 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

267 
WWUS81 KRLX 072152
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
552 PM EDT MON MAY 7 2012

OHZ066-072230-
PERRY OH-
552 PM EDT MON MAY 7 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PERRY COUNTY...

AT 547 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF SOMERSET...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. 

THIS STORM WILL BE NEAR JUNCTION CITY AROUND 600 PM...SOMERSET AROUND
605 PM...NEW LEXINGTON AROUND 615 PM...PERRY STATE FOREST AROUND 620
PM AND CROOKSVILLE AROUND 630 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3989 8216 3983 8216 3983 8209 3981 8207
      3973 8208 3973 8203 3970 8203 3966 8238
      3973 8238 3975 8241 3982 8241

$$

26

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at May 7, 2:50 PM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, May 7, 2:50 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
250 PM EDT MON MAY 7 2012

.SYNOPSIS...
PREFRONTAL CONVECTION INTO THIS EVENING. COLD FRONT CREEPS THROUGH
TUESDAY AND EXITS ON WEDNESDAY. COOLER AND FRESHER AIR MOVES OUR
WAY WEDNESDAY NIGHT. HIGH PRESSURE BUILDS IN THURSDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
RADAR AND SAT IMAGERY SHOWING SOME ISOLD CONVECTION FIRING OVER
THE EASTERN MOUNTAINS. WEAK BOUNDARIES TO OUR WEST OVER SOUTHERN
OH ARE ALSO HELPING TO GENERATE MORE ORGANIZED CONVECTION IN A
MOIST AND UNSTABLE AIRMASS. DECENT SFC HEATING HAS OCCURRED AHEAD
OF BOUNDARY AND WEAK SHEAR ENVIRONMENT IS IN PLACE. MAIN FOCUS FOR
CONVECTION WILL BE ACROSS SOUTHEAST OH AND CENTRAL WV.

AS FRONT MAKES ITS APPROACH LATE TONIGHT AND SLOWLY TRANSITIONS
ACROSS THE FORECAST AREA DURING THE EARLY MORNING HOURS. MODELS IN
PRETTY CLOSE AGREEMENT IN TIMING FRONT ACROSS. FOR TEMPS...
INHERITED FCSTS AND GUIDANCE REFLECT CURRENT TRENDS.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
SYSTEM AND COLD FRONT A TAD SLOWER AGAIN ON PROGRESSION THROUGH
THE CWA. BUT BY TUESDAY NIGHT...COLD FRONT SHOULD BE ALONG OR JUST
PAST OUR MOUNTAIN ZONES. KEPT POPS MAINLY WITH THE FRONT. FRONT
SLOWS AS WAVE MOVES UP ALONG IT TUESDAY NIGHT AND INTO WENDESDAY.
ALSO WEAK UPPER LEVEL DISTURBANCE ROTATES THROUGH THE GREAT LAKES
ON WEDNESDAY AS WELL. KEPT CHC TO SLGT CHC ALONG THE MOUNTAINS AND
INTRODUCED SLGHT CHC POPS ACROSS EXTREME SE OH ZONES DURING THE
DAY ON WEDNESDAY. DRYING TO THE WEST AND SW ..AS HIGH PRESSURE
STARTS TO BUILD INTO THE REGION BY WEDNESDAY NIGHT.

SYSTEM FINALLY EXITS WEDNESDAY NIGHT WITH MUCH DRIER AND COOLER
AIR WORKING ITS WAY IN. TEMPS A TAD COOLER ON THURSDAYWITH HIGH
PRESSURE IN CONTROL.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
SFC HIGH IN CONTROL THROUGH SATURDAY. GRADUAL WARMUP EXPECTED
INTO THE WEEKEND...AS FLOW SHIFTS TO THE SW. THURSDAY NIGHT
BEFORE THE WARM UP...WE COULD SEE SOME FROST OR FREEZE CONDITIONS
ACROSS THE NORTHERN MOUNTAINS. THIS MAY BE A POSSIBLITY AS WELL ON
FRIDAY NIGHT.

COLD FRONT PASSES THROUGH ON SUNDAY...BRINGING THE CHANCE FOR MORE
SHOWERS OR THUNDERSTORMS TO THE CWA. TEMPERATURES ARE EXPECTED TO
BE ON THE WARM SIDE SUNDAY.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
MODERATELY MOIST AND UNSTABLE AIRMASS IN PLACE...AS A COLD FRONT
MOVES IN FROM THE WEST. ISOLD AFTERNOON CONVECTION HAS FIRED OVER
THE NE MOUNTAINS OF WV...AND ISOLD CONV ALSO FOUND OVER SE OH AS
FORCING FROM WEAK OUTFLOWS HELP TRIGGER ACTIVITY. KEPT VFR
CONDITIONS IN TAFS...WITH MENTION OF AFTERNOON CONVECTION INVOF
SITES FOR THE REST OF THE AFTERNOON. ACTIVITY IN THE EAST SHOULD
DIE DOWN WITH THE LOSS OF DIURNAL HEATING. HOWEVER...FORCING FROM
FRONT APPROACHING FROM THE WEST WILL HELP KEEP SHOWER AND
CONVECTIVE ACTIVITY IN PLACE ACROSS WESTERN SITES DURING THE
OVERNIGHT HOURS. AREAS OF MVFR IN LOWERED CEILINGS AND VISBY
VALUES WILL RESULT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: ISOLD CONVECTION MAY BRIEFLY LOWER CIG AND
VISBY VALUES TO IFR THIS AFTERNOON AND TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    M    M    M    M    M    M    H    H    H    H    H
HTS CONSISTENCY  M    M    M    M    M    M    M    H    H    H    H    H
BKW CONSISTENCY  L    L    L    M    L    L    L    H    H    H    H    H
EKN CONSISTENCY  L    L    L    M    M    M    M    H    H    H    H    H
PKB CONSISTENCY  M    M    M    M    M    M    M    H    H    H    H    M
CKB CONSISTENCY  M    M    M    M    M    M    M    H    H    H    H    H

AFTER 18Z TUESDAY...
IFR CONDITIONS POSSIBLE IN SHOWERS AND THUNDERSTORMS TUESDAY...AND
LINGERING OVER THE MOUNTAINOUS COUNTIES THROUGH TUESDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JS/KMC
NEAR TERM...KMC
SHORT TERM...JS
LONG TERM...JS/30
AVIATION...KMC
Hazardous weather outlook, May 7, 3:02 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
302 PM EDT MON MAY 7 2012

VAZ003-004-WVZ013>020-024>037-039-040-081915-
DICKENSON-BUCHANAN-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR-
302 PM EDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER
ANY THUNDERSTORM THAT FORMS COULD PRODUCE HAIL...GUSTY WINDS AND
HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAVIER SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE ON TUESDAY INTO
TUESDAY EVENING. A FLASH FLOOD WATCH MAY BE POSTED.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-081915-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-
302 PM EDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.  HOWEVER
ANY THUNDERSTORM THAT FORMS COULD PRODUCE HAIL...GUSTY WINDS AND
HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAVIER SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE ON TUESDAY
INTO TUESDAY EVENING. A FLASH FLOOD WATCH MAY BE POSTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ038-046-047-081915-
WEBSTER-POCAHONTAS-RANDOLPH-
302 PM EDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.  HOWEVER
ANY THUNDERSTORM THAT FORMS COULD PRODUCE HAIL...GUSTY WINDS AND
HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS OR THUNDERSTORMS ON TUESDAY INTO TUESDAY NIGHT MAY BECOME
HEAVY. A FLASH FLOOD WATCH WOULD BE POSTED IF SMALL STREAM
FLOODING BECOMES MORE LIKELY.

COOLER AIR WILL BE FELT TO ROUND OUT THE WORK WEEK. A FROST
ADVISORY MAY BE NEEDED THURSDAY NIGHT AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 7, 3:26 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
326 PM EDT MON MAY 7 2012

WVZ028-038-039-072015-
BRAXTON WV-UPSHUR WV-WEBSTER WV-
326 PM EDT MON MAY 7 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WEBSTER...SOUTHEASTERN
BRAXTON AND SOUTHWESTERN UPSHUR COUNTIES...

AT 324 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF SUTTON...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR DIANA AROUND 345 PM...HACKER VALLEY AROUND
400 PM...HOLLY RIVER STATE PARK AROUND 410 PM AND EDEN AROUND 415 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3851 8061 3864 8066 3875 8046 3872 8044
      3873 8042 3872 8041 3874 8039 3878 8041
      3880 8036 3860 8024

26
Special weather statement, May 7, 3:43 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
343 PM EDT MON MAY 7 2012

OHZ066-072030-
PERRY OH-
343 PM EDT MON MAY 7 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PERRY COUNTY...

AT 338 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOMERSET...
MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF NORTH CENTRAL PERRY
COUNTY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3992 8236 3992 8218 3990 8216 3983 8216
      3982 8209 3974 8236 3977 8241 3983 8241
      3983 8245 3984 8248 3993 8247 3994 8245

26
Special weather statement, May 7, 5:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
552 PM EDT MON MAY 7 2012

OHZ066-072230-
PERRY OH-
552 PM EDT MON MAY 7 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PERRY COUNTY...

AT 547 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF SOMERSET...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR JUNCTION CITY AROUND 600 PM...SOMERSET AROUND
605 PM...NEW LEXINGTON AROUND 615 PM...PERRY STATE FOREST AROUND 620
PM AND CROOKSVILLE AROUND 630 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3989 8216 3983 8216 3983 8209 3981 8207
      3973 8208 3973 8203 3970 8203 3966 8238
      3973 8238 3975 8241 3982 8241

26

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 3:26 PM EDTSpecial Weather StatementRLXWebster49 min
May 7, 3:43 PM EDTSpecial Weather StatementRLXPerry47 min
May 7, 6:01 PM EDTSpecial Weather StatementRLXBoyd44 min

Nearby

Special Weather Statements in Ohio, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.